Alert archive / Ohio / Frost Advisories in 2008
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 28, 2008, 3:15 PM EDT for 16 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at May 29, 2008, 1:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2008, 3:15 PM EDT (19:15 UTC)
- In effect from
- May 29, 2008, 1:00 AM EDT
- Expired
- May 29, 2008, 8:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Holmes County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 42 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 281915 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT WED MAY 28 2008 OHZ010>014-020>023-029>033-038-047-PAZ002-003-290315- /O.NEW.KCLE.FR.Y.0002.080529T0500Z-080529T1200Z/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...EDINBORO...MEADVILLE 315 PM EDT WED MAY 28 2008 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S TONIGHT. AS A RESULT AREAS OF FROST WILL DEVELOP ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA AWAY FROM LAKE ERIE TONIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
2 follow-up statements
000 WWUS71 KCLE 290151 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 951 PM EDT WED MAY 28 2008 OHZ010>014-020>023-029>033-038-047-PAZ002-003-291000- /O.CON.KCLE.FR.Y.0002.080529T0500Z-080529T1200Z/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...EDINBORO...MEADVILLE 951 PM EDT WED MAY 28 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S OVERNIGHT. AS A RESULT AREAS OF FROST WILL DEVELOP ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA AWAY FROM LAKE ERIE TONIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
000 WWUS71 KCLE 290724 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 324 AM EDT THU MAY 29 2008 OHZ010>014-020>023-029>033-038-047-PAZ002-003-291200- /O.CON.KCLE.FR.Y.0002.000000T0000Z-080529T1200Z/ LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT- PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES- KNOX-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MILLERSBURG... MOUNT VERNON...EDINBORO...MEADVILLE 324 AM EDT THU MAY 29 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S EARLY THIS MORNING. AS A RESULT AREAS OF FROST WILL DEVELOP ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PENNSYLVANIA AWAY FROM LAKE ERIE TONIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 28, 3:06 PM EDT, 9 minutes earlier.
Area forecast discussion, May 28, 3:06 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT WED MAY 28 2008
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER LOWER MICHIGAN WILL MOVE ACROSS THE AREA
TONIGHT AND THURSDAY...MOVING TO THE EAST COAST ON FRIDAY. A COLD
FRONT WILL MOVE THROUGH LATE FRIDAY NIGHT OR SATURDAY MORNING. A WEAK
AREA OF HIGH PRESSURE WILL THEN BUILD OVER THE AREA SATURDAY
NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE SLIDING INTO THE AREA TONIGHT WILL PROVIDE CLEAR SKIES
COLD TEMPERATURES AND LIGHT WINDS. THIS COMBINATION PROVIDING STRONG
RADIATIONAL COOLING. EXPECTING WIDESPREAD FROST INLAND AREAS OF
NORTH-CENTRAL AND NORTHEAST OHIO...AND NORTHWEST PA AND WILL ISSUE
FROST ADVISORY FOR THIS AREA. PATCHY FROST POSSIBLE IN THE WEST.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
HIGH PRESSURE CENTERED OVER THE AREA THURSDAY...MOVES OFF TOWARD THE
MID ATLANTIC COAST THURSDAY NIGHT. IT WILL PROVIDE SUNNY SKIES
TOMORROW AND GENERALLY CLEAR SKIES THURSDAY NIGHT. HIGHS CLOSE TO
NORMAL TOMORROW WITH READINGS FROM NEAR 70 FAR EAST TO MID 70S FAR
WEST. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN APPROACHING COLD
FRONT MAY ARRIVE IN WESTERN AREAS FRIDAY AFTERNOON...BECOMING
WIDESPREAD WITH LIKELY POPS THEN FROM FRIDAY EVENING AND AT LEAST
EARLY PART OF SATURDAY. IT IS POSSIBLE THAT PRECIP MAY ARRIVE A
LITTLE FASTER ON FRIDAY WITH SHOWERS/TSTMS SPREADING EAST ALONG THE
WARM FRONT BUT WILL HOLD OFF UNTIL AFTERNOON AND ONLY IN WESTERN
AREAS AHEAD OF COLD FRONT. COLD FRONT MOVES THROUGH LATE FRIDAY
NIGHT EARLY ON SATURDAY. POSSIBLE THAT SOME OF THE STORMS FRIDAY
EVENING INTO FRIDAY NIGHT COULD BE SEVERE. SHOULD SEE SHOWERS/TSTMS
TAPERING OFF DURING THE AFTERNOON. WILL HOLD ONTO SLIGHT CHANCE
SATURDAY EAST ON SATURDAY NIGHT.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
SOME LINGERING SHOWERS EASTERN ONE THIRD OF THE AREA FOR SUNDAY.
HIGH PRESSURE BUILDS ACROSS THE FORECAST AREA SUNDAY AND MONDAY
AND THE EARLY PART OF TUESDAY.
A COLD FRONT WITH ASSOCIATED CLOUDS AND MOISTURE WILL APPROACH LATE
TUESDAY. THIS WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS
LATE TUESDAY AND WEDNESDAY.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE CONTINUES TO BUILD OVER AREA. ONLY A FEW CU OFF THE
LAKE THIS MORNING FROM CLE TO SANDUSKY...OTHERWISE CLEAR ACROSS
THE AREA. NE FLOW TO CONTINUE. LESS BREEZY FOR TODAY...WILL KEEP
WINDS AROUND 10 KNOTS. WINDS FINALLY DROP OFF AFTER DARK TODAY
WITH HIGH AT THAT POINT OVERHEAD.
OUTLOOK...HIGH PRESSURE SHOULD PROVIDE VFR CONDITIONS INTO FRIDAY
AFTERNOON WHEN SCATTERED SHOWERS AND THUNDERSTORMS SHOULD BEGIN
TO SPREAD BACK INTO THE AREA WITH AREAS OF MVFR IN SOME OF THE
HEAVIER THUNDERSTORMS. COLD FRONT TIMED FOR FRIDAY NIGHT/EARLY
SATURDAY. HIGH PRESSURE SHOULD BUILD BACK IN LATER SUNDAY FOR
MORE WIDESPREAD VFR.
&&
.MARINE...
HIGH PRESSURE MOVING ACROSS THE LAKE THROUGH THURSDAY WILL PROVIDE
LIGHT AND CHANGEABLE WINDS THAT WILL BECOME MAINLY SOUTH INTO FRIDAY
WHILE INCREASING TO 10 TO 20 KNOTS. A COLD FRONT SHOULD MOVE
THROUGH THE LAKE EARLY SATURDAY AND KICK THE WINDS TO WEST WHICH
SHOULD DIMINISH SAT NIGHT AS WEAK HIGH PRESSURE IS EXPECTED TO PUSH
IN THE LAKE. FAIRLY LIGHT WINDS SHOULD PREVAIL SUNDAY THROUGH
MONDAY AS WEAK HIGH PRESSURE PERSISTS. POSSIBLE THUNDERSTORMS LATE
FRIDAY INTO SATURDAY MAY CAUSE SOME DISRUPTIONS TO MARINE ACTIVITIES.
&&
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FROST ADVISORY FROM 1 AM TO 8 AM EDT THURSDAY FOR OHZ010>014-
020>023-029>033-038-047.
PA...FROST ADVISORY FROM 1 AM TO 8 AM EDT THURSDAY FOR PAZ002-003.
MARINE...NONE.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...BC
AVIATION...BC
MARINE...ADAMSHazardous weather outlook, May 28, 9:25 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 925 AM EDT WED MAY 28 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-291330- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 925 AM EDT WED MAY 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2008Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.